MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE SG; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE SG; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 0181
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this right ventricular (rv) lead has exhibited gradually increasing shock impedance measurements, with the most recent value being out-of-range (140 ohms).Boston scientific technical services (ts) was contacted and is pending a data review prior to a potential lead revision procedure.At this time, the rv lead remains implanted and in-service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead has exhibited gradually increasing shock impedance measurements, with the most recent value being out-of-range (140 ohms).Boston scientific technical services (ts) was contacted and discussed that this lead impedance had been stable until 2020, where it began gradually increasing.As the shock impedance had not exceeded 150 ohms, ts recommended continuing with monitoring with all shocks programmed to the maximum energy (41 j), if clinically appropriate.At this time, the rv lead remains implanted and in-service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This report is being sent to provide new information in section b5 (event description).
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being sent to provide new information in section b5 (event description).This report is being sent to provide new information in sections h6 (evaluation conclusion codes) and h11 (additional mfr narrative).This product has not been returned to boston scientific and physical analysis could not be conducted.Investigation of the available information/data determined that the observed gradual rise in lvsi measurements was likely associated with calcification, as there was no conclusive evidence of compromised physical or electrical integrity of the lead.This condition may develop over time and can be reflected in a gradual and sustained increase in shock impedance measurements.Boston scientific issued a field safety notice to physicians in july 2025 regarding the potential for reliance defibrillation leads with expanded polytetrafluoroethylene (eptfe) coating to exhibit a pattern of gradually increasing lvsi measurements due to calcification, which may result in elevated high voltage shock impedance (hvsi) measurements and reduced shock efficacy.

Brand Name
ENDOTAK RELIANCE SG
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key23176314
Report Number2124215-2025-68800
Device Sequence Number9639149
Product Code LWS
UDI-Device Identifier00802526531156
UDI-Public(01)00802526531156(17)150826
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P910073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/26/2015
Device Model Number0181
Device Catalogue Number0181
Device Lot Number323671
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/08/2025
12/09/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date11/07/2025
12/11/2025
Date Device Manufactured08/26/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale